Economics at your fingertips  

Robustness and the general dynamic factor model with infinite-dimensional space: Identification, estimation, and forecasting

Carlos Trucíos, João H.G. Mazzeu, Luiz Hotta, Pedro Valls Pereira () and Marc Hallin

International Journal of Forecasting, 2021, vol. 37, issue 4, 1520-1534

Abstract: General dynamic factor models have demonstrated their capacity to circumvent the curse of dimensionality in the analysis of high-dimensional time series and have been successfully considered in many economic and financial applications. As second-order models, however, they are sensitive to the presence of outliers—an issue that has not been analyzed so far in the general case of dynamic factors with possibly infinite-dimensional factor spaces (Forni et al. 2000, 2015, 2017). In this paper, we consider this robustness issue and study the impact of additive outliers on the identification, estimation, and forecasting performance of general dynamic factor models. Based on our findings, we propose robust versions of identification, estimation, and forecasting procedures. The finite-sample performance of our methods is evaluated via Monte Carlo experiments and successfully applied to a classical data set of 115 US macroeconomic and financial time series.

Keywords: General dynamic factor model; Robustness; Dimension reduction; Forecast; Jumps; Large panels (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Robustness and the general dynamic factor model with infinite-dimensional space: identification, estimation, and forecasting (2020) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.ijforecast.2020.09.013

Access Statistics for this article

International Journal of Forecasting is currently edited by R. J. Hyndman

More articles in International Journal of Forecasting from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2023-03-26
Handle: RePEc:eee:intfor:v:37:y:2021:i:4:p:1520-1534